Virginia, 2011Winter Weather in Virginia, March 6 to 7, 2011
March 6 to 7, 2011 · NWS LWX · 7 events in 7 counties and zones
Low pressure tracked up the Mid-Atlantic Coast spreading rain across northern and central Virginia on the 6th. As the low passed by to the east, colder air was drawn into the system causing rain to change to snow during the afternoon and evening hours over portions of the Potomac Highlands and Shenandoah Valley.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked up the Mid-Atlantic Coast spreading rain across northern and central Virginia on the 6th. As the low passed by to the east, colder air was drawn into the system causing rain to change to snow during the afternoon and evening hours over portions of the Potomac Highlands and Shenandoah Valley. Snow ended early on the 7th. The heaviest snow amounts were over the higher elevations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 6, 3:45 PM EST, 15 minutes earlier.
Area forecast discussion, Mar 6, 3:45 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
345 PM EST SUN MAR 6 2011
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND
EARLY THIS EVENING. HIGH PRESSURE WILL BUILD BEHIND THE SYSTEM
MONDAY INTO TUESDAY. ANOTHER POTENT COLD FRONT MAY IMPACT THE AREA
DURING THE SECOND HALF OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CONVERGENT BOUNDARY RESIDES FROM NORTH TO SOUTH JUST WEST OF THE
INTERSTATE 95 CORRIDOR AS OF 3 PM. HEAVIEST RAIN WAS ALIGNED ALONG
THE BOUNDARY AND WILL PROGRESS TO THE EAST OVER THE NEXT FEW
HOURS. FLOOD WATCH REMAINS UP FOR MUCH OF THE CWA EXCEPT FOR THE
WESTERN SLOPES OF THE HIGHLANDS. THIS IS WHERE RAIN HAS CHANGED TO
SNOW...AND WITH A FEW HOURS OF MOISTURE LEFTOVER BEHIND THE
FRONT...SNOW IS EXPECTED TO REACH WINTER WEATHER ADVISORY CRITERIA
AND THIS HEADLINE HAS ALREADY BEEN ISSUED.
ALSO WILL HAVE WATCH OUT FOR ANY LINEAR CONVECTIVE ELEMENTS DOWN
IN LOWER SOUTHERN MARYLAND AND THE LOWER CHESAPEAKE BAY REGION FOR
THE REST OF THIS AFTERNOON. CANT RULE OUT LOCALLY GUSTY WINDS
COMING DOWN ALTHOUGH THIS LOOKS LIKE MORE OF AN ISSUE FOR THE
LOWER CHESAPEAKE BAY REGION. NEVERTHELESS WILL HAVE ISOLATED
THUNDER ACROSS THIS AREA.
MOISTURE WILL MOVE OUT OVERNIGHT...AND CLEARING SKIES WILL FOLLOW
SUIT AFTER MIDNIGHT ESPECIALLY EAST OF THE BLUE RIDGE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
HIGH PRESSURE BUILDS IN FROM THE WEST ON MONDAY. MOISTURE WILL
HAVE BEEN SWEPT AWAY...SO EXPECT A GOOD DEAL OF SUNSHINE. THIS
WILL AID IN MIXING AND WIND GUSTS TO 25 MPH MAY OCCUR.
TEMPERATURES WILL BE COOLER BY 5 TO 10 DEGREES ACROSS THE REGION.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
LITTLE CHANGE TO THE GRIDS FOR THE MED-LONG RANGE. THE MAIN FEATURE
CONTINUES TO BE THE LATE WEEK STORM SYSTEM /SIMILAR TO THE CURRENT
ONE/...PASSING OVER THE MID ATLC ON THU. THIS STORM SYSTEM WILL
QUICKLY ORGANIZE EAST OF THE ROCKIES LATE MON INTO TUE. BY WED...THE
STORM WILL BE AT MAXIMUM STRENGTH AS IT MOVES NE ACROSS THE UPPER MS
VLY TOWARD THE CHICAGOLAND AREA.
AT THIS STAGE...A STRONG UPPER VORT WILL SWING IN FROM BEHIND /FROM
THE SRN CANADIAN ROCKIES/...HELPING TO KEEP THE OCCLUDING SYSTEM
FROM DISSIPATING TOO MUCH. THE UPPER VORT WILL DIG DOWN INTO THE MID
MS VLY WED INTO WED NIGHT. SEEMINGLY W/ EACH RUN OF MED RANGE
GUIDANCE...THIS VORT DEEPENS EVEN FURTHER - NOW MAKING ITS WAY INTO
THE DEEP SOUTH.
IF THIS SCENARIO VERIFIES...THEN A NEW SFC LOW PRESSURE SYSTEM WILL
DEVELOP ACROSS THE SRN APLCNS AND MOVE NE TOWARD THE VA TIDEWATER
REGION. THIS WOULD MAXIMIZE THE CHANCES FOR BETTER FORCING W/ A
STRONGER AND CLOSER SFC LOW NEAR THE CWA. SOME ELEVATED CONVECTION
MAY BE POSSIBLE TO THE SOUTH OF THE LOW...BUT TSTMS CHANCES WOULD BE
LIMITED FOR THIS SYSTEM/S PASSAGE ACROSS THE MID ATLC.
ANOTHER ISSUE TO MONITOR WILL BE THE EXIT /OR LACK THEREOF/ OF THE
UPPER LOW. 12Z GFS WRAPPING THE CLOSED UPPER LOW UP OFF THE COAST
AND KEEPING THE VERTICALLY STACKED SYSTEM JUST OFF THE DELMARVA
COAST AS ANOTHER WEAKER UPPER LOW APPROACHES FROM THE OHIO VLY. HOW
CLOSE THESE TWO SYSTEMS GET TO EACH OTHER WILL DETERMINE WHETHER WE
KEEP CLOUDY/DRIZZLY AND COOL CONDITIONS OVER THE AREA FOR NEXT
WEEKEND BEFORE THE OHIO VLY LOW/S PASSAGE.
HIGHS/LOWS WILL BE CLOSER TO NORMAL FOR MUCH OF THE WEEK...TUE AND
WED WILL BE QUIET WX-WISE W/ A TRANSITION HIGH PRESSURE PERIOD AHEAD
OF THE THU SYSTEM.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
HEAVIEST RAIN WILL MOVE ACROSS THE HUBS THROUGH THROUGH 22Z/23Z...WITH
IFR VSBYS AND MVFR/IFR CIGS. CONDITIONS WILL IMPROVE
THEREAFTER...TAKING THE LONGEST AT BWI. WINDS WILL ALSO SHIFT TO
THE NORTHWEST AND GUST 20-25 KT. THATS ALREADY HAPPENED AT
IAD...AND WILL OCCUR AT DCA/BWI OVER THE NEXT FEW HOURS AS A FRONT
SLOWLY EDGES TO THE EAST. THESE GUSTS MAY CONTINUE INTO THE NIGHT. HIGH
PRESSURE BUILDS IN FOR MONDAY WITH VFR CONDITIONS...BUT NORTHWEST
WIND STILL MAY GUST AOA 20 KT.
TUE AND WED WILL BE QUIET...W/ STEADY CLOUD DECKS COMING IN FROM THE
WEST DURING THE DAY. THIS WILL BE OUT AHEAD OF ANOTHER LOW PRESSURE
SYSTEM. THIS FEATURE WILL DEVELOP ACROSS THE CNTRL PLAINS TUE/WED
AND WILL LIKELY MOVE ACROSS THE MID ATLC DURING THE DAY ON THU.
&&
.MARINE...
SMALL CRAFT ADVISORY REMAINS IN EFFECT WITH SOUTHEAST WINDS UP TO
25 KT THIS AFTERNOON...AND THEN NORTHWEST WINDS UP TO 30 KT
TONIGHT BEHIND A FRONT. WILL HAVE TO WATCH HIGHER GUSTS LOCALLY
TRANSPORTED DOWN IF ANY LINEAR CONVECTION DEVELOPS. IF THIS
OCCURRED IT WOULD BE OF SHORT DURATION AND COVERED BY SPECIAL
MARINE WARNINGS. SMALL CRAFT ADVISORY IN NORTHWEST FLOW CONTINUE
INTO MONDAY.
WINDS WILL SUBSIDE ON TUE BEHIND AN EXITING LOW PRESSURE SYSTEM.
HIGH PRESSURE WILL KEEP WINDS LIGHTER OVER THE WATERS INTO
WED...THOUGH SELY FLOW WILL INCREASE AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM. THE LOW WILL MOVE ACROSS THE REGION BY LATE
THU...W/ POSSIBLE SCA CONDITIONS BEFORE AND DURING THE PASSAGE OF
THE SFC COLD FRONT.
&&
.HYDROLOGY...
THE HEAVIEST OF THE RAIN HAS NOW WEAKENED...AND THE BACK EDGE OF THE
STEADY RAIN IS NOW PUSHING FROM SOUTHWEST TO NORTHEAST INTO AND
ACROSS THE AREA. RAINFALL TOTALS THROUGH 20Z HAVE RANGED FROM ONE TO
TWO INCHES EAST OF THE BLUE RIDGE AND WEST OF I-95...WITH AMOUNTS
GENERALLY UNDER AN INCH WEST OF THE BLUE RIDGE...EXCEPT IN A FEW
LOCATIONS IN HIGHLAND...PENDLETON...AND AUGUSTA COUNTIES. ADDITIONAL
RAINFALL MAY REACH A QUARTER INCH PER HOUR...WITH TOTALS UP TO AN
ADDITIONAL HALF INCH POSSIBLE. ANY LINGERING SMALL STREAM FLOODING
IS LIKELY TO BEGIN RECEDING BY EARLY EVENING.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY CONTINUES THROUGH THIS EVENING FOR MINOR
FLOODING DURING HIGH TIDE TIMES ALONG THE WESTERN SHORE OF THE
CHESAPEAKE BAY AND ALONG THE TIDAL POTOMAC RIVER. ANOMALIES WILL
AVERAGE 1.5 TO 2 FEET. AS WINDS SHIFT THIS EVENING BEHIND A
FRONT...WATER LEVELS SHOULD DECREASE FOR THE SUBSEQUENT HIGH TIDE
CYCLE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR DCZ001.
MD...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
MDZ501.
FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR MDZ003>007-009>011-
013-014.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ007-
011-013-014-016>018.
FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR MDZ502.
VA...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
VAZ503.
FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR VAZ042-053-054.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
VAZ052>055-057.
FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR VAZ025>031-036>040-
051-052-501-502-504.
WV...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
WVZ501-503-505.
FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR WVZ051>053.
FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR WVZ050-055-502-504-
506.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST MONDAY NIGHT FOR
ANZ530>534-537>543.
SMALL CRAFT ADVISORY UNTIL 6 PM EST MONDAY FOR ANZ535-536.
&&
SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...GMS
AVIATION...BPP/GMS
MARINE...BPP/GMS
HYDROLOGY...JCE
TIDES/COASTAL FLOODING...BPPHazardous weather outlook, Mar 6, 3:48 PM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
348 PM EST SUN MAR 6 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
071100-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
348 PM EST SUN MAR 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FLOOD WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK AREA INCLUDING
THE IMMEDIATE WASHINGTON-BALTIMORE CORRIDOR. PLEASE REFER TO
TO THE FLOOD WATCH MESSAGE WBCFFALWX FOR FURTHER DETAILS.
ISOLATED THUNDERSTORMS OVER SOUTHERN MARYLAND AND THE CHESAPEAKE
BAY REGION WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS THIS
AFTERNOON AND EARLY EVENING.
A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE
MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.
A COASTAL FLOOD ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING
FOR LOCATIONS ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY AND
ALONG THE TIDAL POTOMAC RIVER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MONDAY FOR THE
MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. SMALL CRAFT
ADVISORIES MAY NEED TO BE EXTENDED INTO MONDAY NIGHT FOR A PORTION
OF THE WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. HOWEVER...
RAINFALL AND FLOODING REPORTS WOULD BE GREATLY APPRECIATED.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-071100-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
348 PM EST SUN MAR 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE WESTERN SLOPES OF
THE POTOMAC HIGHLANDS THROUGH 10 PM TONIGHT...ALONG THE HIGHER
TERRAIN OF THE CENTRAL APPALACHIANS.
MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS THE MID ATLANTIC
REGION INTO THE EVENING HOURS. HEAVY RAIN MAY CAUSE SMALL STREAMS
AND CREEKS TO RISE OUT OF THEIR BANKS DURING THIS TIME. A FLOOD
WATCH CONTINUES FOR ALL COUNTIES WEST OF THE BLUE RIDGE EXCEPT THE
WESTERN SLOPES OF THE POTOMAC HIGHLANDS AS WELL AS FOR FREDERICK
COUNTY MARYLAND. PLEASE REFER TO THE FLOOD WATCH MESSAGE
WBCFFALWX FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FEW POINTS ON THE UPPER POTOMAC RIVER AND ITS TRIBUTARIES MAY
EXPERIENCE MINOR FLOODING MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. HOWEVER...
RAINFALL AND FLOODING REPORTS WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Mar 6, 3:13 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
313 PM EST SUN MAR 6 2011
VAZ037>040-042-050>056-501-502-062045-
ORANGE VA-GREENE VA-STAFFORD VA-MADISON VA-CULPEPER VA-
RAPPAHANNOCK VA-NORTHERN FAUQUIER VA-LOUDOUN VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-SOUTHERN FAUQUIER VA-
ALBEMARLE VA-SPOTSYLVANIA VA-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-
FAIRFAX VA-
313 PM EST SUN MAR 6 2011
...HEAVY DOWNPOURS TO CONTINUE TO AFFECT ARLINGTON...ORANGE...
GREENE...STAFFORD...EXTREME EASTERN MADISON...CULPEPER...EASTERN
RAPPAHANNOCK...FAUQUIER...LOUDOUN...PRINCE WILLIAM...EXTREME EASTERN
ALBEMARLE...SPOTSYLVANIA AND FAIRFAX COUNTIES...AND THE CITIES OF
FAIRFAX...ALEXANDRIA...MANASSAS...AND MANASSAS PARK.
AT 311 PM EST...DOPPLER RADAR INDICATED WIDESPREAD LIGHT TO MODERATE
RAIN...CAUSING UP TO ONE QUARTER INCH OF RAIN PER HOUR ACROSS THE
AREA. THIS AREA HAS ALREADY SEEN OVER AN INCH OF RAIN...SO THE
ADDITIONAL RAIN MAY PROLONG PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. SIGNIFICANT FLOODING
IS NOT EXPECTED FROM THE ADDITIONAL RAIN.
&&
LAT...LON 3810 7784 3812 7798 3813 7800 3813 7806
3814 7808 3812 7821 3814 7837 3902 7790
3892 7713 3806 7779
TIME...MOT...LOC 2011Z 180DEG 0KT 3864 7795
JESpecial weather statement, Mar 6, 3:14 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
314 PM EST SUN MAR 6 2011
VAZ037>040-042-050>056-501-502-062200-
ORANGE VA-GREENE VA-STAFFORD VA-MADISON VA-CULPEPER VA-
RAPPAHANNOCK VA-NORTHERN FAUQUIER VA-LOUDOUN VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-SOUTHERN FAUQUIER VA-
ALBEMARLE VA-SPOTSYLVANIA VA-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-
FAIRFAX VA-
314 PM EST SUN MAR 6 2011
...HEAVY DOWNPOURS TO CONTINUE TO AFFECT ARLINGTON...ORANGE...
GREENE...STAFFORD...EXTREME EASTERN MADISON...CULPEPER...EASTERN
RAPPAHANNOCK...FAUQUIER...LOUDOUN...PRINCE WILLIAM...EXTREME EASTERN
ALBEMARLE...SPOTSYLVANIA AND FAIRFAX COUNTIES...AND THE CITIES OF
FAIRFAX...ALEXANDRIA...MANASSAS...AND MANASSAS PARK.
AT 311 PM EST...DOPPLER RADAR INDICATED WIDESPREAD LIGHT TO MODERATE
RAIN...CAUSING UP TO ONE QUARTER INCH OF RAIN PER HOUR ACROSS THE
AREA. THIS AREA HAS ALREADY SEEN OVER AN INCH OF RAIN...SO THE
ADDITIONAL RAIN MAY PROLONG PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. SIGNIFICANT FLOODING
IS NOT EXPECTED FROM THE ADDITIONAL RAIN.
&&
LAT...LON 3810 7784 3812 7798 3813 7800 3813 7806
3814 7808 3812 7821 3814 7837 3902 7790
3892 7713 3806 7779
TIME...MOT...LOC 2011Z 180DEG 0KT 3864 7795
JELocal storm report, Mar 6, 3:35 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
335 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLOOD CHARLOTTESVILLE 38.04N 78.49W
03/06/2011 CITY OF CHARLOTTES VA 911 CALL CENTER
SEVERAL ROADS IN THE CITY OF CHARLOTTESVILLE FLOODED.
&&
EVENT NUMBER LWX1100114
JELocal storm report, Mar 6, 3:48 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
348 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLOOD 1 N BARBOURSVILLE 38.19N 78.28W
03/06/2011 ORANGE VA 911 CALL CENTER
FLOODING ON CONSTITUTION HIGHWAY
&&
EVENT NUMBER LWX1100115
WOODY!Local storm report, Mar 6, 3:51 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
351 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM FLOOD 3 WSW ARCOLA 38.94N 77.59W
03/06/2011 LOUDOUN VA NWS EMPLOYEE
CREEK NEAR EVERGREEN MILLS ROAD AND ARCOLA ROAD OUT OF
BANKS FLOODING EVERGREEN MILLS ROAD.
&&
EVENT NUMBER LWX1100116
LEELocal storm report, Mar 6, 3:52 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
352 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLOOD 1 NE MIDLAND 38.61N 77.71W
03/06/2011 FAUQUIER VA EMERGENCY MNGR
&&
EVENT NUMBER LWX1100117
GMSWinter Weather, Frederick
- When
- March 6, 4:00 PM EST to March 7, 1:00 AM EST
- Where
- Frederick forecast zone
- Reported by
- NWS Employee
- Coordinates
- 39.195, -78.213 (the zone’s center; the record gives no point)
Snowfall totaled up to 4.5 inches near Wild Acres and 1.5 inches near Hayfield.
Winter Weather, Warren
- When
- March 6, 4:00 PM EST to March 7, 1:00 AM EST
- Where
- Warren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.909, -78.207 (the zone’s center; the record gives no point)
Snowfall totaled up to 4.8 inches about 2 miles north of Linden. Another snowfall report of 2.0 inches was received from about 2 miles southwest of Linden.
Winter Weather, Page
- When
- March 6, 4:00 PM EST to March 7, 1:00 AM EST
- Where
- Page forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 38.620, -78.484 (the zone’s center; the record gives no point)
Snowfall totaled up to 2.0 inches at Luray.
Winter Weather, Shenandoah
- When
- March 6, 4:00 PM EST to March 7, 1:00 AM EST
- Where
- Shenandoah forecast zone
- Reported by
- Unknown
- Coordinates
- 38.858, -78.571 (the zone’s center; the record gives no point)
Snowfall amounts were estimated to be around 2.0 inches across the county.
Winter Weather, Clarke
- When
- March 6, 4:00 PM EST to March 7, 1:00 AM EST
- Where
- Clarke forecast zone
- Reported by
- Unknown
- Coordinates
- 39.112, -77.997 (the zone’s center; the record gives no point)
Snowfall amounts were estimated to be around 2.0 inches across the county.
Winter Weather, Loudoun
- When
- March 6, 4:00 PM EST to March 7, 1:00 AM EST
- Where
- Loudoun forecast zone
- Reported by
- NWS Employee
Snowfall totaled up to 2.5 inches at Bluemont.
Winter Weather, Northern Fauquier
- When
- March 6, 4:00 PM EST to March 7, 1:00 AM EST
- Where
- Northern Fauquier forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.739, -77.809 (the zone’s center; the record gives no point)
Snowfall totaled up to 2.0 inches at Paris.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Flooding in Vermont, March 6 to 7, 20111 death · $420,000 · 25 events
- Flooding in New Jersey, March 6 to 17, 2011$11 million · 5 events
- Flooding in Virginia, March 6 to 7, 2011$145,000 · 51 events
- Ice Storm and Heavy Snow in New Hampshire, March 6 to 7, 2011$718,000 · 5 events
- Tornadoes and Damaging Winds in North Carolina, March 6, 20111 injured · $113,000 · EF0 · 7 events
- Winter Storm and Flood in New York, March 6 to 7, 2011$95,000 · 10 events
- Flash Flooding and Flooding in North Carolina, March 6 to 8, 2011$70,000 · 11 events
- Flooding in New Hampshire, March 6 to 14, 2011$56,000 · 6 events
- Heavy Snow in New York, March 6, 2011$30,000 · 2 events
- Ice Storm and Winter Storm in New York, March 6 to 7, 201122 events
- Flood in New York, March 6 to 8, 2011$25,000 · 1 event
- Damaging Winds in Virginia, March 6, 2011$15,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293332, 293333, 293335, 293336, 293337, 293338, 293340.